MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 7160-20
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 02/22/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for lot 30132543 was reviewed and the product was produced according to product specifications.All information reasonably known as of 02 may 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the first of two reports.Refer to 2026095-2022-00046 for the second report.The physician reported, the external bolster on the percutaneous endoscopic gastrostomy (peg) was loose resulting in tube displacement.The elderly patient was transferred to long term care (ltc) following the procedure, the nursing staff reported leaking at the site.The patient returned to endoscopy (ed) and tube misplacement was noted; the patient passed a few days later of sepsis related complications.Additional information received 08apr2022 reported, after the tube placement, the bolster was noted to be looser than normal and the bolster was strengthened with a silk suture, the patient was discharged the following day.The patient was readmitted, through the emergency room (er), with a diagnosis of peritonitis.Upon examination in the er the bolster was noted to be far from the abdominal wall and there was leakage around the tube; it was additionally noted that the patient had a firm and tender abdomen.The nursing home staff reported that they did not use the tube, no reason was provided.The bolster was maintained tight to the skin however, the tube was not used during admission.The patient was treated with antibiotics and intensive care; the patient succumbed to secondary peritonitis, renal failure and sepsis.
 
Additional Manufacturer Narrative
The actual sample from the reported event was not returned for evaluation; however, one photo was provided where it was observed that the secure lock had a 24 engraved instead of 20.An investigation was performed for this incident and a manufacturing process was verified based on the photo provided by the customer.The reported event could be confirmed as reported: mixed product; the root cause is manufacturing related.All information reasonably known as of 08 nov 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PULL
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14304223
Report Number2026095-2022-00045
Device Sequence Number5377082
Product Code KNT
UDI-Device Identifier00350770409771
UDI-Public00350770409771
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2022
Device Model Number7160-20
Device Catalogue NumberN/A
Device Lot Number30132543
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale